Health & Support
Moderators: nycgirl, autopilotfrank193, bierorama, ksylvan, peaches0405


Pulsating in abdomen


Quote  |  Reply

Okay...i am really freaking out.  I started Lexapro a week ago and love it so far.  Coincidently, I have been having diarrhea (rare for me).  Its not painful diarrhea, just have to go.  I am not sure if this relative, but I have this "kicking" sensation (the only way I can describe it...it feels like a baby kick) right near my belly button.  I took a pg test, had my blood drawn and I am not prego (and I knew I wasn't).  I even had my hubby feel it, and sure enough, he says it feels just like I described.

I went to the doc b/c I am freaking out it is an aneurysm.  He told me that he thinks its the Lexapro and to go off the meds!  I am so completely frustrated! He did not have an answer for me as to why I am experiencing this.  It's not gas and the only other thing I can think is my ability to feel my aorta pulse...but it is hightened right beside my belly button.  He tells me to go off the meds for a whole week...so not only do I have this feeling, but I am starting to get those "brain snaps" and withdraw symptoms...I think I need a new doc!

Call me a hypochondriace...but I CANNOT get this off my mind...I am feeling it as I sit here. 

What do you guys think?

3 Replies (last)

Funny I should see this post. I have a STRONG pulse in my abdomen. I can see it pulsing with my shirt even on. Stronger when I lay on my back. I have had this for a few years now. You have a main artery going down your stomach and branching off. I was scared it was an aneursym too and I was at the doctor this weekend and had it re checked. He said its not uncommon to feel it and that I am perfectly fine.

If you are very nervous you can see another doctor for a second opinion.

Have you ever noticed this before or is it completely new? The faster my heart beats the stronger I can feel it, does your medication increase your heart rate?

I'm REALLY surprised your doctor suggested you just go off the lexapro for a week. That's NOT a good idea...ever. You need to be extremely careful with antidepressants because going off them quickly can cause serious problems.

I'd get a second opinion for sure. Also, I think what tannis said makes a lot of sense.

You can rest assure that I am definately finding a new doc come monday!  I didn't do what he said b/c I KNOW what can happen if you go off.  This just proved to me that I can't trust him any longer.

About the pulsating..it has subsided a little.  The thing is...it isn't the aorta/pulse you all are thinking off.  I know what that feels like and do feel it and see it, especially when I lay down...

BUT this is like a kicking!  It is not the rhythm of the aortic pulse.  It is very strange.

I will be seeking a second opinion tomorrow on this.

3 Replies
Advertisement
Advertisement
Allergy Remedies
Is It Possible to Go Natural?
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.